• Estrogen inhibitors

    Asked by charnell on Wednesday, April 13, 2016

    Estrogen inhibitors

    I was suicidal on Tamoxifen. That stuff is awful. Switched to Arimidex had continual tremors. Switched to Letrozole, have severe joint pain, like a 100 year old lady. So stiff it keeps me up at night. Lots of pain. What is the answer?

    11 Answers from the Community

    11 answers
    • karen1956's Avatar
      karen1956

      I had side effects on all the AI's...finally after 3 1/2 years I said enough is enough...That was 6 years ago....When I was on AI's I took ibuprofen, gabapentin and all sorts of other Rx to combat side effects.....Thankfully many of the side effects from the AI's went away when I stopped them

      almost 4 years ago
    • geekling's Avatar
      geekling

      Im so sorry you are suffering so badly.

      Get well soon. Meanwhile, talk to you doc about painkillers , acupuncture , physical therapy, exercise, diet and those handy dandy little pain pulls and potions.

      Best wishes

      almost 4 years ago
    • whirl's Avatar
      whirl

      Every person has to make their own decision. My experience was like yours. I decided to stop the meds and enjoy life. This doesn't mean I don't worry about the big "C" coming back. In fact I just had a back x-rays for for back pain. I still call on my oncologist if I fear about any sx. I feel good, I have energy and am training for a sprint triathalon at 75. I am now at 6 yrs out. Many of us seem to do ok with them I was not one of them. Good luck and know we are all pulling for you.

      almost 4 years ago
    • Charnellf's Avatar
      Charnellf

      I agree with all of you. I was on 1800 mg of Gabapentin daily. I was sleeping 18 hours a day. Thst is not quality of life. I was 100% suicidal on the tamoxifen. I crashed my car. I would not have made it through the month. The arimidex caused me severe tremors. I couldn't hold anything in my hands. I was doing ok on the lerisitole for the first 2 months. Now I feel like i am 100 years old. My joint pain is out of this world. It hurts to move. It keeps me up nightly - all night. Even with al the XXX medicine i am on. I want quality of life back. XXX this.

      almost 4 years ago
    • lujos' Avatar
      lujos

      Not an easy decision. I've been on letrozole 10 months. My bmd has dropped 12% in my spine. My hands are pretty bad, so much so that I just had surgery for thumb arthritis. My skin is loads more wrinkly, all due to the lack of estrogen. And yet, it's supposedly vital in keeping a recurrence at bay...

      almost 4 years ago
    • Charnellf's Avatar
      Charnellf

      Oh, my hands, wrist, Thumbs hurt so bad. They called it tensonivitis. I have hand splints for both hands.

      almost 4 years ago
    • georgiamerlyn's Avatar
      georgiamerlyn

      Prayers you find the right answer for you. Medical decisions are individual and must weigh all factors. I had problems with one medication so changed. At first not easy but side effects lessened. Ask about working with others-exercise like yoga and diet as well as time helped. Thankfully after 5 years doing so well, medication ended. Ask about other wellness resources-these helped tremendously.

      almost 4 years ago
    • Lorie's Avatar
      Lorie

      Charnell. So sorry this is happening to you. I got headaches from two different types of ai's. oncologist said my ONCO Type test showed 3% increase in recurrence if I stopped taking them so I did.

      almost 4 years ago
    • Sharlie's Avatar
      Sharlie

      I had severe side effects on Tamoxifen and my oncologist wanted me to try Ameridex. I read about the possible and since I already have too much pain from fibromyalgia and arthritis, I decided I wasn't going to take it...or any other anti-cancer drug. My quality of life got much better and I decided that that was the most important thing. It is a hard decision and if my cancer returns, then I'll just deal with it as I did before and face it head on. I'm learning more and more about alternative healing methods and become more confident daily. This is an individual decision and not one to take lightly. You can always go off the medication(s) for a few months and see how you feel. Most oncologists push for the medications...just because, but it's not their body or their life. All the best to you.

      almost 4 years ago
    • Raeyye's Avatar
      Raeyye

      Check Adjuvant on line or ask your Dr to pull the stats with and without the pill. I decided not to take it. I'm ONCO 1 , 72 years old and I have old bones.

      almost 4 years ago
    • Lorie's Avatar
      Lorie

      I have old bones too (lol)so what's the sense of getting a Prolia shot and then taking the other things that fight it?

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more mixed tumors, breast cancer questions.  Also, don't forget to check out our Mixed Tumors, Breast Cancer page.